Journal of Global Optimization

, Volume 60, Issue 4, pp 679–688 | Cite as

Existence theorem for a class of generalized quasi-variational inequalities

Article
  • 368 Downloads

Abstract

In this paper we consider a class of generalized quasi-variational inequalities. The variational problem is studied in the convex set \(X\times Y\), with \(Y\) bounded and \(X\) unbounded. In the latter settings, we investigate about the solvability of the problem. In particular, by using the perturbation theory, we give an existence result of the solution without requesting any coercivity hypothesis on the operator. Finally, we give an application to the obtained theoretical results in terms of an economic equilibrium problem.

Keywords

Generalized quasi-variational inequalities Economic equilibrium problem 

Mathematics Subject Classification

49J40 58E35 90C33 

References

  1. 1.
    Anello, G., Donato, M.B., Milasi, M.: A quasi-variational approach to a competitive economic equilibrium problem without strong monotonicity assumption. J. Glob. Optim. 48(2), 279–287 (2010)CrossRefGoogle Scholar
  2. 2.
    Anello, G., Donato, M.B., Milasi, M.: Variational methods for equilibrium problems involving quasi-concave utility functions. Optimiz. Eng. 13(2), 169–179 (2012)CrossRefGoogle Scholar
  3. 3.
    Arrow, K.J., Debreu, G.: Existence of an equilibrium for a competitive economy. Econometrica 22, 265–290 (1954)CrossRefGoogle Scholar
  4. 4.
    Barbagallo, A., Cojocaru, M.G.: Dynamic vaccination games and variational inequalities on time-dependent sets. J. Biol. Dyn. 6(4), 539–558 (2010)CrossRefGoogle Scholar
  5. 5.
    Barbagallo, A., Daniele, P., Maugeri, A.: Variational formulation for a general dynamic financial equilibrium problem: balance law and liability formula. Nonlinear Anal. Theory Methods Appl. 3(75), 1104–1123 (2012)CrossRefGoogle Scholar
  6. 6.
    Benedetti, I., Donato, M.B., Milasi, M.: Existence for competitive equilibrium by means of generalized quasi-variational inequalities. Abstract and applied analysis, art. no. 648986, 2013Google Scholar
  7. 7.
    Bensousson, A., Lions, J.I.: Nouvelle formulation del problèmes de contrôle impulsionnel et applications. C. R. Acad. Sci. 29, 1173–1192 (1973)Google Scholar
  8. 8.
    Chan, D., Pang, J.S.: The generalized quasi-variational inequality problem. Math. Oper. Res. 7, 211–222 (1982)CrossRefGoogle Scholar
  9. 9.
    Clarke, F.H.: Optimization and Nonsmooth Analysis, Classics in Applied Mathematics, vol. 5. Society for Industrial and Applied Mathematics (SIAM), Philadelphia (1990)CrossRefGoogle Scholar
  10. 10.
    Daniele, P.: Dynamic Networks and Evolutionary Variational Inequality. New Dimensional in Networks. Edward Elgar, Cheltenam (2006)Google Scholar
  11. 11.
    Donato, M.B., Milasi, M., Vitanza, C.: Duality theory for a Walrasian equilibrium problem. J. Nonlinear Convex Anal. 7(3), 393–404 (2006)Google Scholar
  12. 12.
    Donato, M.B., Milasi, M., Vitanza, C.: A new contribution to a dynamic competitive equilibrium problem. Appl. Math. Lett. 23(2), 148–151 (2010)CrossRefGoogle Scholar
  13. 13.
    Donato, M.B., Milasi, M.: Lagrangean variables in infinite dimensional spaces for a dynamic economic equilibrium problem. Nonlinear Anal. Theory Methods Appl. 74(15), 5048–5056 (2011)CrossRefGoogle Scholar
  14. 14.
    Facchinei, F., Pang, J.S.: Finite-Dimensional Variational Inequalities and Complementarity Problems. Springer, Berlin (2003)Google Scholar
  15. 15.
    Gale, D.: The law of supply and demand. Math. Scand. 3, 155–169 (1955)Google Scholar
  16. 16.
    Giuffrè, S., Pia, S.: Weighted traffic equilibrium problem in non pivot Hilbert spaces. Nonlinear Anal. Theory Methods Appl. 71(12), 2054–2061 (2009)CrossRefGoogle Scholar
  17. 17.
    Jofre, A., Rockafellar, R.T., Wets, R.J.B.: Variational inequalities and economic equilirium. Math. Oper. Res. 32, 1–20 (2007)CrossRefGoogle Scholar
  18. 18.
    Kamenskii, M.I., Obukhovskii, V.V., Zecca, P.: Condensing Multivalued Maps and Semilinear Differential Inclusions in Banach Space. W. deGruyter, Berlin (2001)CrossRefGoogle Scholar
  19. 19.
    Maugeri, A., Raciti, F.: On existence theorems for monotone and nonmonotone variational inequalities. J. Convex Anal. 3–4(16), 899–911 (2009)Google Scholar
  20. 20.
    Nagurney, A.: Network Economics—A Variational Inequality Approach. Kluwer Academic Publishers, Dordrecht (1993)CrossRefGoogle Scholar
  21. 21.
    Nikaidô, H.: Convex Structures and Economic Theory, Mathematics in Science and Engineering. Academic Press, New York (1986)Google Scholar
  22. 22.
    Scrimali, L.: A variational inequality formulation of the environmental pollution control problem. Optim. Lett 4(2), 259–274 (2010)CrossRefGoogle Scholar
  23. 23.
    Tyrrell Rockafellar, R., Wets, Roger J.-B.: Variational Analysis. Springer-Verlag, Berlin (1998)Google Scholar
  24. 24.
    Wald, A.: On some systems of equations of mathematical economic. Econometria 19, 368–403 (1936)CrossRefGoogle Scholar
  25. 25.
    Walras, L.: Elements d’Economique Politique Pure. Corbaz, Lausanne (1874)Google Scholar

Copyright information

© Springer Science+Business Media New York 2013

Authors and Affiliations

  1. 1.Department of Mathematics and Computer ScienceUniversity of MessinaMessinaItaly

Personalised recommendations